Ectopics and bisoprolol: So I’ve been... - Arrhythmia Alliance

Arrhythmia Alliance

6,116 members2,288 posts

Ectopics and bisoprolol

ClaraPP profile image

So I’ve been experiencing ectopics for around a year now sometimes they are very frequent other times not so much. I’ve seen a cardiologist who told me they are benign and to ignore them but i could have low dose bisoprolol if I wanted. My echo was normal. I find they are worse when I’m tired. I’m not overly keen on taking bisoprolol however they are now starting to irritate me a bit. Does anyone have any experience of taking bisoprolol for ectopics and found it worked? I have been taking magnesium but can’t honestly say it has made much difference.

19 Replies

Hi

I used to take 5mg of Bisoprolol every day but they made me so tired & cold too, I felt like I was trudging through mud. After a failed ablation I was told to try just 2.5mug of Bisoprolol but then after further discussion I asked if I could just take a tablet when I have an episode and that is what I have been doing for over a year.

When I get an episode I take a tablet and the episode usually subsides after 30-60 minutes. I feel much happier doing this - maybe if you speak to your GP you could do the same.

Best wishes

ClaraPP profile image
ClaraPP in reply to DCCa

Thanks

Gwersey profile image
Gwersey in reply to DCCa

Is it Bisoprolol you take as and when needed?

DCCa profile image
DCCa in reply to Gwersey

Yes it is - just 2.5mg but I could have 5mgs if needed.

DCCa profile image
DCCa in reply to Gwersey

Sorry should have said I take Bisoprolol for SVT but do have ectopics. So I take it as soon as my heart starts going crazy as I know it won’t get back into its normal rhythm on its own.

Hope this helps

Gwersey profile image
Gwersey in reply to DCCa

Thanks for that.

jillygee100 profile image
jillygee100 in reply to DCCa

Same for me too. I came off bisoprolol prior to ablation, and felt so much better in myself, I decided not to go back on bisoprolol although I get bouts of ectopics and am going for my 3rd ablation in a week's time (for SVT.). I've been told I can take bisoprolol when needed, which is fine by me. I will not go back on it permanently, as I'd rather cope with the arrythmia probs when they occur, than feel grim all the time

Hi Clara

I take bisoprolol but to lower my heart rate. I'm not aware of any specific effect on ectopics. In moderation, ectopics are harmless but some people consider them to be disconcerting. Although Bisoprolol is often prescribed, its effect seems to vary considerably from one person to another. Finding the optimum dose seems to be a case of trial and error but some people aren't able to tolerate it at all. Have you tried any breathing exercises to try to reduce your symptoms? I am told that there is no scientific evidence to show that magnesium is beneficial.

ClaraPP profile image
ClaraPP in reply to IanMK

Hi thanks for your reply. No I haven’t tried any breathing exercises I will look into this thanks. I think they are worse at the moment because I’m tired need to get more sleep. I just find the ectopics really annoying

Gwersey profile image
Gwersey in reply to ClaraPP

Can I ask, are you taking Bisoprolol as and when you need it, or a different medication? I intend asking my doctor if I can use Bisoprolol as PIP.

ClaraPP profile image
ClaraPP in reply to Gwersey

I’m not taking it yet and not sure I want to I’m in a dilemma what to do

Hi Clara,

Please make sure the magnesium is getting where it's needed, easily said but here are a few tips - take magnesium taurate or liquid magnesium, ensure your vitamins D levels are high (take suplimemts if need be) and ensure your potassium and iron levels are OK. You can take as much magnesium as you like but if it is not going to the cells of your body it is not going to be of much use. Do not take magnesium oxide as it does not work. I have taken bisopropolol for over 10 years, it does slightly help ectopics (there is better medication but you will need tests to ensure its safe with your particular heart problems), your body may take some time to get use to it and whilst it has been good for me, I would only recommend if natural treatments don't work as it does effect some people very badly. Also I would stop spicy food, alcohol, coffee and anything with caffeine (inc chocolate for 8 weeks). These conditions normally come on over many years and normally take many weeks/months to fix.

ClaraPP profile image
ClaraPP in reply to Shcldavies

Thanks for the advise. I’ve just moved over to magnesium taurate only been taking for 2 weeks so probably need to give it longer

Shcldavies profile image
Shcldavies in reply to ClaraPP

Clara,

I forgot to say that the single best thing to do is take an Epsom Salts bath but use the whole packet (around 5 tea cups) in a hot bath (hotter the better but not uncomfertobley hot) and stay in for at least 20 minutes. When you come out you will feel very slightly better. I found doing this just before bedtime is best, then take a weekly bath with half a packet.

ClaraPP profile image
ClaraPP in reply to Shcldavies

Thanks

*advice

As it was written earlier Potassium and Magnesium levels are very important. I take 2.5mg/day bisoprolol for PAFib and ectopics PVC’s . Bisoprolol decreases heart electrical activity and the same reduce heart rate, blood pressure etc. It’s not for everyone unfortunatelly and shouldnt be taken on your own risk. It should be dosed by cardiologist for max effect and min. side effects. I run bisoprolol a year ago (to avoid ablation) after pacemaker implantation .

It's three years since your post and I hope things are working out better. To answer your question. I had a high incidence of ectopics running in couplets or more. After various tests including an MRI my heart was found to be structurally sound without disease. I take 1.25 mg Bisoprolol. It took a few weeks to be effective fully. I have a handheld EMAY monitor and it shows the incidence of ectopics is much reduced perhaps none on some days with a BPM of 50 to low sixties at rest. It was 90 ish previously. I take the tablet around 9am and it banishes the ectopics , but the odd one creeps back from the afternoon on. I do feel the efficacy is diminishing because for a few weeks I was totally clear of ectopics. Bisoprolol is helping me and I discern no side effects.

Oh, it's only because of a motorbike accident I knew I had ectopics as everything feels normal.

You may also like...